MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670170
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was impossible for the caregivers to deflate the balloon, the patient "feels unable to breathe".The caregivers had to change the canula.No patient injury or clinical affects was reported.
 
Additional Manufacturer Narrative
Other text: d4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One device was received for investigation.The device was visually inspected and functionally tested.In the inflation test of the balloon and we detected some difficult to inflate the balloon.The reported complaint is confirmed.This issue could be caused by an obstruction and/or occlusion in the inflation line, this prevents the air flow injected through the inflation line from being inadequate, causing difficulty in inflating the balloon.No corrective actions are required.A review of the device history records could not be completed as no lot number was provided by the customer.
 
Additional Manufacturer Narrative
Updated h11.One device was received for investigation.The returned sample was visually inspected at 12" to 16" and normal conditions of illumination according to the inspection procedure md01-003 rev 003.Per visual inspection, it was not detected any issue in the component that cause difficulty in inflating the balloon.According to visual aid av-10006853 "leak testing and cuff symmetry visual aid" rev.103, a leak test was performed to confirm that the returned sample present an inflation issue; it was detected that it was difficult to inflate the cuff with the support of a syringe; the pilot balloon was overinflated and the cuff presented difficulties to inflate and unable to deflate.This issue could be caused by an obstruction and/or occlusion in the inflation line, this prevents the air flow injected through the inflation line from being inadequate, causing difficulty in inflating the balloon.No corrective actions are required.A review of the device history records could not be completed as no lot number was provided by the customer.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneaplis, MN 55442
2247062300
MDR Report Key18155385
Report Number3012307300-2023-10573
Device Sequence Number17789145
Product Code JOH
UDI-Device Identifier15021312006056
UDI-Public15021312006056
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670170
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer01/23/2024
Not provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/21/2024
03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight34 KG